MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 443327
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd totalys multiprocessor there is cross-contamination of the instrument causing an increased leukocyte count.No patient impact reported.The following information was provided by the initial reporter: "we have noticed that our samples got a lot of leukocytes the last few weeks.The amount of leukocytes on a slide is related to the sample itself.Most of the leukocytes are removed during the cell enrichment process in the multiprocessor.It did not concern erroneous results ¿ just messy results; obstructed with undesired cells.".
 
Event or Problem Description
It was reported that while using bd totals multiprocessor there is cross-contamination of the instrument causing an increased leukocyte count.No patient impact reported.The following information was provided by the initial reporter: "we have noticed that our samples got a lot of leukocytes the last few weeks.The amount of leukocytes on a slide is related to the sample itself.Most of the leukocytes are removed during the cell enrichment process in the multiprocessor.It did not concern erroneous results ¿ just messy results; obstructed with undesired cells.".
 
Additional Manufacturer Narrative
It has been determined that mdr 1119779-2023-00825 was reported in error.There was no report of cross contamination.It did not concern erroneous results ¿ just messy results; obstructed with undesired cells.There was no report of serious injury, medical intervention, or reportable device malfunction, hence the event should be considered not reportable.

Brand Name
BD TOTALYS MULTIPROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17440548
Report Number1119779-2023-00825
Device Sequence Number16822126
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public00382904433277
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown